My wife is constantly suffering from high blood pressure (160/110). What can she do?
and Her palms go wet and cold, some times she also experiences Hallucination. After below mentioned medication including Capoten and with 3-4 times urination blood pressure normalise. Her medical history is as follows: (with more questions, please) My wife had High Blood Pressure and become diabetic immediately after her first pregnancy (20 years before). Fifteen years back she started complaining severe pain in right shoulder which was controlled through 2 years constant physiotherapy. But soon after she felt pain left hip joint which eventually led to THR (total hip replacement surgery a year before). She still feel pain in her left leg and cannot walk straight. She also feel occasional pain in her right knee and left shoulder. My wife is talking Adalat LA 30 cc, Probase 5 mg, Diarmicron MR 60, Nexum, Zyloric and xanax 0.5. regularly. Moreover her stomach remains upset (Acidity, Constipation).
From your question, it sounds like your wife has refractory high blood pressure, also known as hypertension. More specifically, she seems to have both systolic and diastolic hypertension which means that her situation requires extra special attention. Systolic hypertension is when the top number of the blood pressure is greater than 140. Diastolic hypertension is when the bottom number is greater than 90. In this case, both numbers are greater than target. She is currently being treated with captopril and nifedipine based on what you have provided. These are both good blood pressure medications, but obviously are not doing the trick in your wife's case. Thus, she needs to schedule an appointment with a physician that can help her with her blood pressure. I would suggest that you schedule an appointment for her with a cardiologist. A cardiologist has the most experience in controlling difficult blood pressure. The cardiologist has many options in terms of medications to select from that could be added to her regimen to help control her blood pressure. I would guess the most likely her doctor will switch her captopril to lisinopril, and add a third agent most likely a beta blocker. The beta blocker that might be right in her case could be labetalol. Again, please speak with her cardiologist.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.
Search for an answer:
- At time, I have a shortness of breath while slerping or with little exertion, what could be the problem with me?
- My heartbeat has been really slow lately. What could it be?
- I need to know the differences between arterial and venous vascular disorders, could you explain it to me?
- Could I be having a heart attack?
- Can bulimia cause mobitz type II heart block?
Need More Info?